MENU ▼
Read by QxMD icon Read
search
OPEN IN READ APP
JOURNAL ARTICLE

Drug-induced hypersensitivity syndrome in pediatric patients

M C Carroll, K A Yueng-Yue, N B Esterly, B A Drolet
Pediatrics 2001, 108 (2): 485-92
11483822
The antiepileptic hypersensitivity syndrome is a severe, multiorgan reaction to oral antiepileptics that manifests as fever, rash, lymphadenopathy, and hepatitis. This same reaction pattern also has been described following administration of a few unrelated medications. We report on 11 patients who had drug-induced hypersensitivity syndrome and were admitted to our pediatric service and review 94 cases of this syndrome in pediatric patients identified from the literature. We undertook this study to summarize the findings and alert clinicians to the severe internal organ involvement that can occur with this syndrome.

Comments

You need to log in or sign up for an account to be able to comment.

No comments yet, be the first to post one!

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
11483822
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"